Alert archive / Kentucky / Tornado Warnings in 2025

Tornado Warning 41, NWS Paducah, KY

March 15, 2025Hopkins County, McLean County, Webster County, Kentucky

NWS Paducah, KY issued this tornado warning at Mar 15, 2025, 3:48 AM CDT for Hopkins County, McLean County, Webster County, Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 15, 2025, 3:48 AM CDT (08:48 UTC)
Expired
Mar 15, 2025, 4:15 AM CDT
In force
27 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Hopkins County, KY, McLean County, KY, Webster County, KY

The radar

The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 15, 3:57 AM CDTHAIL 1.753 Ne Sebree, KYReport from mPING of Golf Ball (1.75 in.) hail.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 7:34 PM CDTTornado Watch PDSSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2003 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WFUS53 KPAH 150848
TORPAH
KYC107-149-233-150915-
/O.NEW.KPAH.TO.W.0041.250315T0848Z-250315T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
348 AM CDT Sat Mar 15 2025

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Northwestern McLean County in northwestern Kentucky...
  Northeastern Hopkins County in northwestern Kentucky...
  Central Webster County in northwestern Kentucky...

* Until 415 AM CDT.

* At 348 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Dixon, or 7 miles northeast of Providence, moving
  northeast at 70 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Beech Grove and Sebree around 355 AM CDT.
  Calhoun around 400 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Slaughters.

This includes Interstate 69 in Kentucky between Mile Markers 124 and
136.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3737 8771 3749 8782 3767 8746 3767 8742
      3768 8741 3758 8715
TIME...MOT...LOC 0848Z 242DEG 63KT 3748 8766 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

JGG
1 follow-up statement
247 
WWUS53 KPAH 150905
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
405 AM CDT Sat Mar 15 2025

KYC107-149-233-150915-
/O.EXP.KPAH.TO.W.0041.000000T0000Z-250315T0915Z/
McLean KY-Hopkins KY-Webster KY-
405 AM CDT Sat Mar 15 2025

...THE TORNADO WARNING FOR NORTHWESTERN MCLEAN...NORTHEASTERN HOPKINS
AND CENTRAL WEBSTER COUNTIES WILL EXPIRE AT 415 AM CDT...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 600 AM CDT for northwestern
Kentucky.

&&

LAT...LON 3737 8771 3749 8782 3767 8746 3767 8742
      3768 8741 3758 8715
TIME...MOT...LOC 0905Z 242DEG 63KT 3761 8734 

$$

SP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 15, 12:52 AM CDT, 2 hours 56 minutes earlier. Its key messages:

  • A Wind Advisory remains in effect through 4 AM for gusts of 40-50 mph.
  • All modes of significant severe weather are expected with tonight's storms, large hail (2+ inches), damaging winds of 70-80+ mph, and significant tornadoes (EF2+).
  • Saturday maintains a severe threat during the morning into the early afternoon. All modes of severe remain possible. This is mainly across western KY and southwest IN.
Area forecast discussion, Mar 15, 12:52 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1252 AM CDT Sat Mar 15 2025

.KEY MESSAGES...

- A Wind Advisory remains in effect through 4 AM for gusts of
  40-50 mph.

- All modes of significant severe weather are expected with tonight's
  storms, large hail (2+ inches), damaging winds of 70-80+ mph,
  and significant tornadoes (EF2+).

- Saturday maintains a severe threat during the morning into the
  early afternoon. All modes of severe remain possible. This is
  mainly across western KY and southwest IN.

&&

.DISCUSSION...
Issued at 255 PM CDT Fri Mar 14 2025

A strong, negatively tilted 500mb trof will move through the upper
midwest this evening and tonight. A strong 978-976mb sfc low will
track through eastern NE into MN this evening and tonight. We are
warm sectored today throughout the day w/a dry line to our west.
Windy conditions today ahead of this system with gusts of 40-50 mph.
A Wind Advisory is in effect through 4am.

Very concerning situation unfolding tonight with all modes of
significant severe possible. Models are setting up further west and
timing has slowed a little. Dew points are still forecast to surge
northward from southern AR over the next several hours and have a 70-
90% chance of reaching or exceeding 60 degrees. SBCAPE is still
around 1,000-2,000 J/kg. 0-1 km SRH is rather high at around 300+
m2/s2, and 0-3 km SRH is 600+ m2/s2. STP in the HRRR is 7-8. Bulk
shear is 60+ kts. Mid level lapse rates are still rather steep at
7.5-8 degC. Models are still showing a broken line of storms moving
through which means both linear dynamics and supercells are
possible. All hazards are possible wtih 70-80+ mph damaging winds,
large hail (2+ inches), and significant tornadoes (EF2+) some of
which could be long track. These storms will also be moving rather
quickly at around 60-70 mph. Storms are expected to weaken some as
they move further east late tonight as dewpoints drop off and
instability decreases.

How tonight evolves will determine how tomorrow plays out. A
secondary system comes up from the south tomorrow and brings storms
to eastern portions of the area (mainly the KY pennyrile and
southwest IN). The best instability is in the morning to early
afternoon with about 1,000-1,500 J/kg of MUCAPE which is when we
could see severe storms (SPC slight risk). There is also the
possibility for training storms. Some areas could see 1-2" of rain
with flash flooding possible and we are in a slight (level 2 of 4)
for the excessive rainfall outlook.

Behind the cold front with this system highs will fall back into the
50s for Sunday. Upper level ridging builds in early next week and
temperatures then moderate back into the 60s and 70s. Another trof
and sfc low come through on Wednesday bringing more storms to the
area along with a cold front Wednesday night.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1252 AM CDT Sat Mar 15 2025

A line of severe storms produced a 67kt gust at KCGI in the last
hour and that line will continue eastward overnight. Gusts over
50kts will be possible with brief IFR visibilities likely. South
winds will gust 35-45kts ahead of the line overnight. Another
round of showers and storms will spread northward across the
region mainly in the afternoon with more MVFR and even IFR
conditions possible. Showers could linger into the evening with
MVFR conditions.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 4 AM CDT early this morning for ILZ075>078-
     080>094.
MO...Wind Advisory until 4 AM CDT early this morning for MOZ076-086-
     087-100-107>112-114.
IN...Wind Advisory until 4 AM CDT /5 AM EDT/ early this morning for
     INZ081-082-085>088.
KY...Wind Advisory until 4 AM CDT early this morning for KYZ001>022.

&&

DISCUSSION...SHAWKEY
AVIATION...DRS
Hazardous weather outlook, Mar 14, 4:48 PM CDT, 11 hours before
Hazardous Weather Outlook
National Weather Service Paducah KY
448 PM CDT Fri Mar 14 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
448 PM CDT Fri Mar 14 2025 /548 PM EDT Fri Mar 14 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Strong gusty winds of 40 to 50 mph are forecast this afternoon
and evening. Refer to the Wind Advisory for additional details.

Widespread thunderstorms are expected this evening into tonight
with the potential for significant severe weather. Hazards
include damaging winds in excess of 70 mph, tornadoes, and large
hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Additional thunderstorms are possible on Saturday, some of which
may be severe with damaging winds, large hail, and a few
tornadoes. This threat is primarily across west Kentucky and
southwest Indiana. Heavy rainfall may lead to flash flooding
across west Kentucky on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters please report any severe weather or damage to the
National Weather Service or local authorities.

In the hours before

Local storm report, Mar 15, 3:07 AM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
307 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 AM     Hail             Princeton               38.36N 87.57W
03/15/2025  M1.75 Inch       Gibson             IN   Trained Spotter

&&
Local storm report, Mar 15, 3:14 AM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
314 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     Tstm Wnd Gst     2 ESE Sturgis           37.54N 87.95W
03/15/2025  M60 MPH          Union              KY   AWOS

&&
Local storm report, Mar 15, 3:19 AM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
319 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 AM     Hail             Lone Oak                37.04N 88.67W
03/15/2025  M1.00 Inch       McCracken          KY   Public

&&
Local storm report, Mar 15, 3:21 AM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
321 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     Tstm Wnd Gst     Newburgh                37.95N 87.40W
03/15/2025  M67 MPH          Warrick            IN   Mesonet

&&
Local storm report, Mar 15, 3:40 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
340 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     Hail             Ledbetter               37.05N 88.50W
03/15/2025  M1.75 Inch       Livingston         KY   Public

            Public photo of hail 1.75 inches near
            Ledbetter.

&&
Local storm report, Mar 15, 3:44 AM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
344 AM CDT Sat Mar 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     Hail             Clay                    37.48N 87.82W
03/15/2025  M1.00 Inch       Webster            KY   Trained Spotter

            Thirty to fourty-five seconds of quarter
            size hail in Clay.

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 1:06 AM CDTTornado WarningPAHFulton39 min
Mar 15, 1:12 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHBallard48 min
Mar 15, 1:18 AM CDTTornado WarningPAHBallard27 min
Mar 15, 1:33 AM CDTTornado WarningPAHBallard, McCracken42 min
Mar 15, 1:35 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHBallard26 min
Mar 15, 1:36 AM CDTTornado WarningPAHFulton, Hickman24 min
Mar 15, 1:46 AM CDTSevere Thunderstorm Warning Destructive damage threatPAHBallard16 min
Mar 15, 1:53 AM CDTTornado WarningPAHCarlisle, Fulton, Hickman52 min
Mar 15, 2:05 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHCrittenden, Livingston, McCracken40 min
Mar 15, 2:13 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHBallard, Carlisle, Fulton, Hickman31 min
Mar 15, 2:15 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHBallard, Carlisle, Graves, Livingston, McCracken45 min
Mar 15, 2:24 AM CDTTornado WarningPAHCarlisle, Graves, Hickman, McCracken, Marshall33 min
Mar 15, 2:33 AM CDTSevere Thunderstorm WarningPAHCrittenden, Henderson, Union, Webster42 min
Mar 15, 2:36 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHCrittenden, Livingston, Union39 min
Mar 15, 2:47 AM CDTSevere Thunderstorm WarningPAHHenderson, Union43 min
Mar 15, 2:55 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHCaldwell, Crittenden, Graves, Livingston, Lyon, McCracken and 1 more50 min
Mar 15, 2:56 AM CDTSevere Thunderstorm WarningPAHCarlisle, Graves, Hickman, McCracken34 min
Mar 15, 3:06 AM CDTTornado WarningPAHCaldwell, Crittenden, Livingston, Lyon24 min
Mar 15, 3:13 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHCaldwell, Crittenden, Daviess, Henderson, Hopkins, McLean and 2 more47 min
Mar 15, 3:15 AM CDTSevere Thunderstorm WarningPAHLivingston, Lyon, McCracken, Marshall45 min
Mar 15, 3:26 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHDaviess49 min
Mar 15, 3:39 AM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Livingston, Lyon39 min
Mar 15, 3:58 AM CDTTornado WarningPAHCaldwell, Crittenden, Hopkins, Lyon11 min
Mar 15, 4:03 AM CDTSevere Thunderstorm WarningPAHDaviess, Henderson, McLean, Webster42 min
Mar 15, 4:07 AM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Henderson, Hopkins, Webster38 min
Mar 15, 4:28 AM CDTSevere Thunderstorm Warning Considerable damage threatPAHDaviess, Henderson, McLean47 min
Mar 15, 4:37 AM CDTSevere Thunderstorm WarningPAHDaviess38 min
Mar 15, 4:43 AM CDTSevere Thunderstorm Warning Destructive damage threatPAHDaviess32 min
Mar 15, 4:49 AM CDTSevere Thunderstorm WarningPAHDaviess, Hopkins, McLean, Webster41 min
Mar 15, 5:12 AM CDTSevere Thunderstorm WarningPAHDaviess33 min
Mar 15, 5:18 AM CDTSevere Thunderstorm WarningPAHDaviess, McLean42 min
Mar 15, 10:01 AM CDTSevere Thunderstorm WarningPAHCarlisle, Fulton, Graves, Hickman24 min
Mar 15, 10:27 AM CDTSpecial Weather StatementPAHMcCracken48 min
Mar 15, 10:30 AM CDTSpecial Weather StatementPAHMcCracken45 min
Mar 15, 10:33 AM CDTSevere Thunderstorm WarningPAHBallard, Graves, McCracken17 min
Mar 15, 11:57 AM CDTRiver Flood WarningPAHMuhlenberg8 days
Mar 15, 5:58 PM CDTSpecial Weather StatementPAHTodd62 min

Nearby

Tornado Warnings in Kentucky, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.